An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Prescription Drugs and Hallucinations

Discussion in 'Prescription Drugs' started by darkrebelchild, Mar 13, 2016.

  1. darkrebelchild

    darkrebelchild Community Champion

    A friend of mine was in bad pain and she was prescribed with some drugs which made her hallucinate. Now these were the side effects just like many drugs have theirs. After she was taken off the drugs, she somehow got the drugs on the street and kept on taking them. The excuse was that they made her feel safe and she would pop a pill every night.

    She has been told she hallucinates when she takes them, but she feels she is doing herself and no one harm. She recently started staying alone and now I'm scared she could harm herself. No one can stop her from getting the drugs and popping them. What then can one do?
  2. LoveEcho

    LoveEcho Community Champion

    The only thing you can really do is talk to her, maybe record her and show her what she's like when hallucinating. But, at the and of the day she's an adult and has to make the choice to quit.
  3. sillylucy

    sillylucy Community Champion

    I had some of these when I was just on some new SSRIs and it was not fun. I felt like they were doing more harm than good and I was getting more depressed because I felt straight up crazy. I wish that there was a place to turn to when things like this happen.
  4. Rainman

    Rainman Community Champion

    @OP it appears that your friend isn't ready yet to stop using the prescription drugs "because they make her feel safe."

    Good thing though is she has given you the reason why she won't stop using drugs. To help you need to find what scares her. Help her face those fears. When she does realize there really isn't anything she should be afraid of maybe then she'll want to fight her addiction.
  5. Tsky45

    Tsky45 Community Champion

    You should tell her to ask her doctor for another prescription. These pills sound dangerous, and they shouldn't be given to here anymore. It's really important to make sure her prescription helps the problem not makes it worst. You should talk to her about this, cause it sounds dangerous.
  6. Adrianna

    Adrianna Community Champion

    You said, "she has been told she is hallucination."
    I never actually heard it put this way. Must be pretty severe for other people to point it out. The biggest hallucination that someone told me about was seeing a bird the size of a person sitting next to them. Lol I'm not sure that you would need someone else to point that out unless you thought it was real and was talking about it as if it was. Most people know when they are hallucinating. Delusions are more something that other people point out.
    In any case, prescription drugs cause more problems than they are worth. Perhaps she has been taking something with codeine. It's a narcotic and is highly addictive. Vivid hallucinations with this. She could have been taking more than prescribed.